# SDR 3998

- Difficulty date: July 24, 2003
- Submitted: July 25, 2003
- Operation: General aviation
- Aircraft: N557CB
- Make and model: Snias AS350B2
- Aircraft serial: 3431
- Aircraft time: 345 hours
- Engine: Tmeca ARRIEL1D1
- Engine time: 345 hours
- System (JASC): 6310 · Engine/Transmission Coupling
- Part: Coupling
- Part number: 350A35109120
- Condition: Overheated
- Location: Transmission
- Part time: 345 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: B, M, J
- Precautionary procedure: A

## Discrepancy

DURING FLT, AIRCREW NOTED BURNING RUBBER ODOR.  DURING UNEVENTFULL, UN-PLANNED LANDING AIRCREW NOTED THE AIR-CONDITIONING BELT HAD BURNED UP AND MELTED TO AIR-CONDITIONING COMPRESSOR. THIS WAS DUE TO AN SEIZED AIR-CONDITIONING COMPRESSOR. IT IS OUR EXPERIENCE DURING A FAILURE OF THIS TYPE THE DRIVE BELT SHEARS IN HALF, PREVENTING DAMAGE TO DRIVE PULLEY. FURTHER INSPECTION REVEALED THAT DURING FAILURE OF COMPRESSOR AND BELT, THE ENGINE TO TRANSMISSION INPUT COUPLING HAD OVER-HEATED CAUSING WHAT APPEARS TO BE THOUSANDS OF HEAT RELATED STRESS CRACKS IN THE COUPLING. THIS OCCURED BECAUSE THE DRIVE BELT DID NOT SHEAR.
